Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 2:00 PM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 2:00 PM CST (20:00 UTC)
- Expired
- Dec 13, 2001, 5:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 132000
FFWJAN
LAC035-041-065-083-123-132330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
RICHLAND PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
MADISON PARISH IN NORTHEAST LOUISIANA
* UNTIL 530 PM CST
* AT 158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
BETWEEN 1 AND 3 INCHES OF RAIN HAD FALLEN OVER THE WARNING AREA
SINCE 11 AM. ANOTHER LARGE AREA OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL WAS MOVING INTO THE WARNED AREA FROM THE SOUTHWEST
AND WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
THROUGH 530 PM.
* THE ADDITIONAL HEAVY RAIN EXPECTED ACROSS THE AREA WILL LIKELY
CAUSE FLOODING OF LOW LYING AREAS AND SMALL STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
LAT...LON 3226 9202 3207 9182 3234 9105 3288 9119
3301 9136 3262 9165 3247 91901 follow-up statement
000 WGUS74 KJAN 132207 FFSJAN LAC035-041-065-083-123-132330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 405 PM CST THU DEC 13 2001 FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM FOR... WEST CARROLL PARISH IN NORTHEAST LOUISIANA EAST CARROLL PARISH IN NORTHEAST LOUISIANA RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA MADISON PARISH IN NORTHEAST LOUISIANA AT 405 PM...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE WARNING AREA FROM CENTRAL LOUISIANA. HEAVY RAINFALL OF 2 TO 4 INCHES HAS ALREADY OCCURRED OVER THE AREA TODAY...AND FLOODING HAS BEEN REPORTED OVER EAST CARROLL...RICHLAND...AND FRANKLIN PARISHES. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH EARLY EVENING...WHICH WILL ONLY WORSEN FLOOD PROBLEMS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 12:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 13, 12:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1240 PM CST THU DEC 13 2001 UPDATED ZONES MAINLY TO ADD THE POSSIBILITY OF SEVERE TO WESTERN ZONES. ALSO...TEMPS RUNNING A LITTLE COOLER THAN EXPECTED ...ESPECIALLY IN THE SOUTHEAST...SO LOWERED MAXS A TAD. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 32
In the hours before
Special weather statement, Dec 13, 1:17 PM CST, 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CST THU DEC 13 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION THROUGH THE AFTERNOON AND EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. THE BEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTH AND EAST OF A MERIDIAN TO BROOKHAVEN LINE...WHERE THE AIR WILL BE THE MOST UNSTABLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES AND DAMAGING STRAIGHT-LINE WIND GUSTS UP TO 70 MPH. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END MOST PLACES BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Morehouse | 4 hr |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Morehouse | 6 hr |
| Dec 13, 12:06 PM CST | Severe Thunderstorm Warning | JAN | Richland | 24 min |
| Dec 13, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 41 min |
| Dec 13, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 45 min |
| Dec 13, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 55 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 61 min |
| Dec 13, 5:27 PM CST | Flash Flood Warning | JAN | Catahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 2 more | 4 hr |
| Dec 13, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 52 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.